Your answer is valium...it makes you calm...ask your doctor to switch you to klonopin for longer lasting usage, it will do the same thing...it could be that the underlying anxiety that cropped up as obsessions was really the cause of your depression, and treating that, like you accidentally did, is a much better approach. It makes good sense.
The doctor may be right, but my guess is that the hydrocodone is what made you feel so good. It's a narcotic, and they do make people feel like there's nothing wrong in the world, but eventually you're addicted and it's not so pleasant anymore. I remember having surgery and taking percocet, another narcotic pain killer, and though they gave me valium before surgery, that percocet was something else. Best two days I ever had with my panic problems. But that's all I ever took, because I didn't need an addictive drug in addition to my other problems. Of course, valium's addictive, too, but not so powerful, and anti-depressants aren't technically addictive, but we all know they are in every other way. But those pain killers will kill you, especially norco, with the acetaminophen in it. No way should you be taking the Norco for a few weeks for truly minor surgery. Hope the valium works.
If you're asking the doctor, you have to make a new post -- I've never known him to respond twice in the same thread. And if you only stay on klonopin for a short time and then stop, you won't have withdrawal problems. If you stay on any benzo for a long time, including valium, you will have withdrawal problems. For more info, go on the anxiety forum and as Ryan for his answer -- he seems to know benzos better than any psychiatrist I've ever seen.
Hi, I did talk to my doctor today about klonopin but the only thing that i am afraid of is that it will make anxiety and panick worse when i get off of it. I have read a lot of posts from people that say that when they dont have it or they take a lower dose the anxiety and panic hits them like a ton of bricks...right now my anxiety and panic is in no way that extreme and i dont want it to suddenly be if i get off the medicine....do you think that the medicine causes the anxiety to be worse? I am too afraid to take antidepressants because i have had problems with them and the side effects in the past and they just made me feel worse...any advice on what i should do? How does Klonopin differ from Valium?
A good option would be to have therapy to help address those underlying issues (which are creating the anxiety). That way when you come off or reduce the medication you will better be able to manage the anxiety.
Medication only masks (manages, controls) symptoms it doesn't treat the underlying issue(s).
A person's perception of events (and their perceived ability to cope) is what influences anxiety. Along with other things, such as: some medical conditions, caffeine, etc.
If you feel negatively about taking anti-depressants, don't take them. Your attitude, in part, will determine whether they work. If the anxiety is causing the depression, then work on the anxiety instead. Of course I have no medical training so this comes with a great big disclaimer. You need to work with your doctor to find something that works for you.
They differ in several ways but a significant benefit of taking Klonopin is that it is less addictive than Valium.
Thanks so much for responding! Your guys' input is really appreciated its nice to hear from real people also